Hail, Montgomery
- When
- May 7, 8:16 PM EST to 8:18 PM EST
- Where
- Montgomery County, 2.07 mi S of Linden
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -86.900
Thunderstorms moved into western Indiana from central Illinois along a weak warm front. There was a threat of damaging wind and hail but only an isolated report of hail occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Thunderstorms moved into western Indiana from central Illinois along a weak warm front. There was a threat of damaging wind and hail but only an isolated report of hail occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 7, 5:36 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 636 PM EDT THU MAY 7 2009 .AVIATION...DISCUSSION FOR 080000Z TAFS UPPER WAVE WILL BRING A COUPLE OF ROUND OF SHOWERS AND PERHAPS SOME STORMS TO THE SITES TONIGHT. AREA OF SHRA/TSRA CURRENTLY ACOSS CENTRAL IL WILL PUSH EAST INTO THE AREA EARLY THIS EVENING. WILL PUT TEMPO SHRA WITH CB AT LAF AND TEMPO TSRA AT IND/HUF BASED ON CURRENT RADAR TRENDS. AREA MORE STABLE AIR LIES IN BETWEEN THESE STORMS AND SITES...SO TS MAY DECREASE. WILL KEEP AN EYE OUT ON THESE. MORE WIDESPREAD SHRA WITH ISOLD TSRA WILL DEVELOP THIS EVENING AND MOVE ACROSS SITES OVERNIGHT. WILL GO MVFR CONDS IN SHRA AFT ABOUT 06Z OR SO. TSRA COVERAGE LOOKS SMALL ENOUGH TO HANDLE WITH CB MENTION. A LULL IN THE PRECIP CHANCES WILL OCCUR FRI MORNING AHEAD OF NEXT SYSTEM. MVFR CIGS SHOULD LIFT TO VFR BY 18Z. TIMING AND COVERAGE OF PRECIP IS UNCERTAIN BUT SHOULD OCCUR AFT 18Z...SO HAVE JUST INCLUDED A CB MENTION FOR NOW. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS A SHORT WAVE OVER MO AND IA. WEAK HIGH PRES WAS FOUND ACRS THE SE UNITED STATES...WHILE A WEAK LOW PRES SYS WAS FOUND ACRS THE CENTRAL PLAINS. SAT IMAGERY SHOWS CLOUDS ACRS CENTRAL INDIANA DRIFTING EAST WITH WARMING TOPS. DEW POINT TEMPS WERE IN THE UPPER 50S. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. PROGRESSIVE ZONAL UPPER FLOW IS EXPECTED TO PERSIST THE NEXT COUPLE OF DAYS...BRINGING SEVERAL QUICK MOVING S/W ACRS INDIANA AND THE OHIO VALLEY THROUGH SATURDAY. PLENTY OF MOISTURE AVAILABLE TO THESE WEAK WAVES AS THEY PUSH ACRS THE AREA. BEST FORCING APPEARS TO PUSH ACRS THE FA LATE TONIGHT AND ASSOCIATED FORECAST SOUNDINGS SHOW SATURATION. LWR LVL Q VECTORS ALSO SHOW GOOD CONVERGENCE. THUS THE NEAR TERM CATEGORICAL POPS LOOK PRETTY REASONABLE...BUT WL TRY AND CONFINE THAT UNTIL LATE IN THE EVENING. WITH EXPECTED CLOUDS AND PCPN WL LEAN TOWARD ONGOING DEW POINT TEMPS FOR LOWS TONIGHT. TIME HEIGHT SECTIONS CONTINUE TO SHOW PLENTY OF LOWER LVL MOISTURE AVAILABLE ON FRI AND TIME HEIGHT SECTIONS SHOW LIS OF -2 WITH SOME CAPE. THUS WL KEEP SOME POPS GOING ON FRI AS ANOTHER S/W PASSES THROUGH THE OHIO VALLEY. WL USE A BLEND OF MAVMOS AND METMOS FOR HIGHS. EXPECT CLOUDS TO CONTINUE TO LINGER ON FRI NIGHT INTO SATURDAY AS A CD FRONT BEGINS TO DROP OUT OF THE UPPER MIDWEST AND PUSHES ACRS INDIANA DURING THE COURSE OF SATURDAY AFTERNOON. AGAIN...GIVEN THE STRONGER FORCING HERE AND UPPER SUPPORT WL CONTINUE TO INCLUDE SOME CHC POPS. GIVEN THE EXPECTED CLOUDS WL GO COOLER THAN MAVMOS ON HIGHS AND WARMER ON LOWS. AS FOR THE EXTENDED...GFS SUGGESTS RIDGE OF HIGH PRES BUILDING ACRS THE GRT LKS AND OHIO VALLEY STARTING ON SUNDAY AND HOLDING ACRS THE RGN THROUGH TUES. WL KEEP FCST DRY BUT COOL THROUGH THIS PERIOD AS LIGHT NW FLOW CONTINUES. SFC HIGH MOVES TO OUR EAST BY WED AND WARMER SOUTHERLY RETURN FLOW BEGINS. ATTM CD FRONT WILL APPROACH INDIANA BY THURSDAY. HENCE WL INCLUDE PCPN CHC STARTING WED DUE TO POSSIBLE DIURNAL EFFECTS IN THE WARMER AND MORE HUMID AIR MASS...AND CONTINUE POPS THROUGH THURSDAY WITH THE ADVANCE AND PASSAGE OF THE CD FRONT ON THURS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...PUMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 805 PM EDT THU MAY 7 2009 INZ039>042-045>049-054>057-065-090015- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-DECATUR- 805 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. MOST STORMS WILL NOT BE SEVERE...HOWEVER AN ISOLATED SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY MORNING AND AGAIN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A THREAT WITH ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED...BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>064-067>072-090015- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 805 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY WEST OF A BLOOMINGTON TO BEDFORD LINE. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING IS OCCURRING ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...AND WABASH RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY MORNING AND AGAIN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A THREAT WITH ANY STORM THAT FORMS. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...AND WABASH RIVERS MOST OF THIS WEEK. THERE MAY BE SOME IMPROVEMENT BY THIS WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-090015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON- 805 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. MOST STORMS WILL NOT BE SEVERE...HOWEVER AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY MORNING AND AGAIN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A THREAT WITH ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-090015- VERMILLION-PARKE- 805 PM EDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. MOST STORMS WILL NOT BE SEVERE...HOWEVER AN ISOLATED SEVERE STORM WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. LOWLAND FLOODING IS OCCURRING ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...AND WABASH RIVERS. SEE THE LATEST HYDROLOGIC STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY MORNING AND AGAIN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER...LIGHTNING IS A THREAT WITH ANY STORM THAT FORMS. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...AND WABASH RIVERS MOST OF THIS WEEK. THERE MAY BE SOME IMPROVEMENT BY THIS WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The Indianapolis radar (KIND), 72 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176150.